MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 11CM IQ KNIFE; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 11CM IQ KNIFE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 550025B107
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a lamnectomy surgery, the blade/knife broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
It was reported that during a lamenectomy surgery, the blade/knife broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the product reported involved in this event was returned for evaluation.On receipt of the product the reported event of tip breakage was confirmed.The product was evaluated by product engineering who concluded that the root cause of the part fracture is likely a combination of multiple factors.Excessive ¿on¿ time and insufficient ¿off¿ time which is outside the specified duty cycle detailed in the ifu(instructions for use).In addition, the wear profile on the part indicates edge cutting may have generated side loads and torsional loads which promote part heating.Evidence of part heating was observed at the fracture site.The associated instructions for use(ifu) for this product contains the following warning; - ¿upon initial receipt and before each use, always inspect each component for damage.Do not use any equipment if damage is apparent or the inspection criteria are not met¿ - "do not strike the tip against a surgical instrument when applying ultrasonic power." - "do not apply excessive force or side loading on the tip or tip sleeve during handpiece use.Failure to comply may cause the handpiece and/or tip and tip sleeve to overheat.".

Brand Name
11CM IQ KNIFE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10149322
Report Number0001811755-2020-01441
Device Sequence Number2094013
Product Code LFL
UDI-Device Identifier37613327422482
UDI-Public37613327422482
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue Number550025B107
Device Lot Number19242037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1